I'm on my 3rd round of chemo treament (receiving Taxotare) and I recently noticed an ichy red rash with bumps all over my body (including my head and the palm of my hands). I went to my Oncologist today and she prescribed steroids for the symptoms.
Anyone else had this allergy from Taxotare?
Steroids are often given along with a medication that is causing side effects such as a rash, to allow you to continue the planned treatment.
However, if the reaction is very severe, or is even worse with your next round of this chemo, your oncologist made need to switch you to a different drug. My understanding is that some people can take Taxol (which is a very similar drug) without cross-sensitivity (that is, without the same type of allergic reaction).
Since you are concerned about the reaction you experienced, it would be a good idea to discuss your questions with your oncologist prior to you next scheduled treatment.
Yes, I had a horrible rash on my face that was treated with antibiotics. I had it a couple of times. By my 5th and 6th treatment I was not getting the rash any longer. Just the red, blushed cheeks from the Steroids. GOOD LUCK to you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.